A 67-year-old man was diagnosed to have dry age related macular degeneration in the right eye and a choroidalneovascular membrane (CNVM) with a large pigment epithelial detachment in the left eye, confirmed with clinical examination, angiography and optical coherence tomography scans. He received an intravitreal injection of bevacizumab in the right eye and developed a retinal pigment epithelial (RPE) tear 3 weeks later. 3 consecutive ranibizumab injections failed to clear the subretinal fluid (SRF). A course of systemic steroids was administered and this improved the vision. Subsequently, the patient received one more ranibizumab injection and the disease process resolved. The left eye corrected distance visual acuity (LE CDVA) was 20/30 at the final visit (1 year after the last injection). Systemic steroids may be a management option in patients with CNVM and RPE tear with recalcitrant SRF if there is no contraindication to their use.
Statistics from Altmetric.com
Contributors AS and AB: conception and design of article as well as acquisition of data, drafting the article, final approval of the version published , agreement to be accountable for the article and to ensure that all questions regarding the accuracy or integrity of the article are investigated and resolved. Revising it critically for important intellectual content.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Competing interests None declared.
Provenance and peer review Not commissioned; externally peer reviewed.
Patient consent for publication Obtained.
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.